Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Diabetic with blood pressure. Taking galvasmet50/500. Started hair fall. Need some advice

Aug 2012
User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 362 Questions
hi my mom is a diabetic with bp patient and taking galvasmet50/500 twice, metpure xl and teltact40 for last 3 month ,and she now get hair problem by loosing hair in huge quantity plz advice me
Posted Mon, 8 Oct 2012 in Diabetes
Answered by Dr. Madhuri Patil 14 minutes later


Thank you for your query.

I hope your mother's blood glucose levels and blood pressure both are under control. One more advice before I go to her hair fall problem is as per well-known recommendation a person with type 2 diabetes and hypertension also needs coverage from antiplatelet drugs (like small dose aspirin or clopidogrel) and anti-cholesterol drugs (statins). So please make sure you remind the treating physician or diabetologist about this even though her cholesterol is not very high, she should be given these medications on primary prevention basis to avoid cardiovascular problems.

Well, coming to the hair fall problem. Four major reasons associated with hair fall are:
- Dry scalp if not treated with moisturiser regularly and not washed routinely
- Any fluctuations in thyroid functions (hypo or hyper-thyroidism)
- Any acute metabolic/ autoimmune disorder affecting her health (like RA positivity, infections)
- Hemoglobin, TSH, FT4, Anti-TPO tests. You can get back to me or any doctor nearby. We can decide how to treat her based on these reports.

Meanwhile, please ask her to massage her hair with olive oil or coconut oil and wash off nicely with shampoo and do not use readymade conditioner as it makes more hair to fall.

Let me know about the tests.

Good luck,

- Dr Madhuri Dear,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor